Document Type : Case report
Oman Medical Specialty Board (OMSB), radiology residency Program, Oman
Nuclear Medicine Department and Molecular Imaging Centre, Royal Hospital, Oman
The surge of the COVID-19 pandemic (December / 2019 - May/2023) and its catastrophic effect worldwide have necessitated emergent intervention to reduce its influence on people's health and life. To eliminate and reduce the impact of COVID-19 infection, COVID-19 vaccination was emergently authorized in December 2020 which has established good safety and efficacy. Having said that, some adverse effects merged in a few individuals. We are reporting an adolescent patient a 17-year-old female who has been diagnosed with Graves’ disease after post-COVID-19 vaccinations. In addition, she was a confirmed case of COVID-19 infection three months earlier. The patient presented with typical features of hyperthyroidism 30 days post receiving the first dose of the vaccination. Based on the patient's presentation relative to the administration of the vaccine and prior infection of the virus. We proposed the synergistic effect of both factors to induce Graves’ disease in this young healthy female with no family history of autoimmune disease. We are reporting this case for pediatric endocrinologists to be aware of the interaction and possible impact of the COVID-19 vaccine on thyroid function.